Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Green Bay, WI

June 18, 2007Florence County, Forest County, Langlade County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2007, 5:30 PM CDT for Florence County, Forest County, Langlade County, Wisconsin. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2007, 5:30 PM CDT (22:30 UTC)
Expired
Jun 18, 2007, 6:01 PM CDT
In force
31 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Florence County, WI, Forest County, WI, Langlade County, WI

The radar

The Marquette radar (KMQT), 132 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:00 PM CDTTSTM WND DMGTipler, WITREES DOWN
Jun 18, 6:10 PM CDTTSTM WND DMGFence, WITREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 12:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 182231
SVRGRB
WIC037-041-067-182315-
/O.NEW.KGRB.SV.W.0048.070618T2230Z-070618T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
530 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  FLORENCE COUNTY IN NORTHEAST WISCONSIN...
  EASTERN FOREST COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 615 PM CDT

* AT 529 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
  NORTH OF FLORENCE TO 13 MILES SOUTH OF FLORENCE...OR ALONG A LINE
  EXTENDING FROM CRYSTAL FALLS TO 9 MILES SOUTHWEST OF KINGSFORD...
  AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POLAR...PICKEREL...NEWALD...NEVA...LONG LAKE...LILY...LAONA...
  FENCE...CAVOUR...BRYANT AND BLACKWELL

THIS STORM HAS PRODUCED WIND DAMAGE AND MAY DO SO AGAIN. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4533 8900 4544 8894 4583 8880 4589 8872
      4594 8869 4599 8866 4601 8850 4599 8849
      4599 8837 4595 8830 4595 8823 4513 8893
      4514 8916 4517 8922

$$

RDM
1 follow-up statement
000 
WWUS53 KGRB 182301
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
601 PM CDT MON JUN 18 2007

WIC037-041-067-182311-
/O.CAN.KGRB.SV.W.0048.000000T0000Z-070618T2315Z/
FOREST-FLORENCE-LANGLADE-
601 PM CDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE...FLORENCE AND FOREST
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF 
THE AREA OR WEAKENED.

LAT...LON 4533 8900 4544 8894 4583 8880 4589 8872
      4594 8869 4599 8866 4601 8850 4599 8849
      4599 8837 4595 8830 4595 8823 4513 8893
      4514 8916 4517 8922

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 18, 3:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON JUN 18 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY. SQUALL LINE MOVING ACROSS THE
REGION WILL PRODUCE LOCAL DAMAGING WINDS AND HEAVY RAIN THIS EVENING.
INSTABILITY IS MARGINAL AND WET BULB ZERO HEIGHT IS FAIRLY HIGH...SO
THINK THAT LARGE HAIL THREAT IS MINIMAL. WINDS ARE UNIDIRECTIONAL FOR
THE MOST PART...SO TORNADO THREAT IS LOW AS WELL. THAT LEAVES STRONG
WINDS AS THE MAIN THREAT. RAINFALL SHOULD AVERAGE A HALF TO ONE INCH
WITH LOCAL 2 INCH AMOUNTS AS PRECIPITABLE WATER VALUES ARE QUITE HIGH.
1 AND 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE AT LEAST 2-3 INCHES SO AT
MOST JUST EXPECT URBAN FLOODING. DRIER AIR WILL MOVE IN AFTER FRONT
DEPARTS OVERNIGHT WITH PARTLY SUNNY...BREEZY AND COOLER WEATHER TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST CONCERNS ARE
SMALL PCPN CHCS AND TEMPERATURES.

PLENTY OF UNCERTAINTY WITH THE DETAILS OF THE EXTENDED FCST AS WE GET
INTO A SUMMER-TYPE PATTERN. OF CONCERN WILL BE THE EVENTUAL POSITIONS OF
WEST-EAST ORIENTED FRONTAL BOUNDARIES...AND PSBL MODEL PROBLEMS WITH
CONVECTIVE FEEDBACK.

PCPN CHANCES WILL ACCOMPANY VARIOUS FRONTAL BOUNDARIES THAT SET UP NEAR
OR ACROSS THE FA. A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH WI
WEDNESDAY INTO WEDNESDAY NIGHT...SO HAVE MAINTAINED THE CHC POPS DURING
THAT PERIOD. HAVE ADDED A CHANCE OF ELEVATED THUNDERSTORMS FOR OUR
SOUTHERN COUNTIES FRIDAY INTO FRIDAY NIGHT...AS A LOW PRESSURE SYSTEM
RIPPLES ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE WI/IL BORDER.
MODELS ALSO SUGGEST THAT A STATIONARY FRONTAL BOUNDARY OR WARM FRONT
WILL LINGER ACROSS THE RGN DURING THE SUNDAY/MONDAY TIME FRAME.
DEPENDING ON THE POSN OF THIS FRONT...WE COULD HAVE A CAPPED ATMOSPHERE
OVER MUCH OF C/NE WI. ATTM...JUST DECIDED TO INTRODUCE A CHC OF STORMS
OVER N WI DURING THIS PERIOD. WOULD EXPECT THAT FURTHER ADJUSTMENTS WILL
BE MADE WITH SUBSEQUENT FCSTS.

HAVE BUMPED TEMPS UP SEVERAL DEGREES DURING THE EXTENDED PERIOD...ESP
LATER IN THE WEEKEND INTO EARLY NEXT WEEK. MODELS SUGGEST A VERY WARM
AIR MASS IN PLACE...WITH TEMPS WELL INTO THE 80S TO AROUND 90 DEGREES.

&&
.AVIATION...VFR CEILINGS AND VISIBILITIES THROUGH THE PERIOD EXCEPT IFR
CONDITIONS DURING THUNDERSTORMS DURING THE LATER AFTERNOON AND EVENING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 18, 3:45 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT MON JUN 18 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
345 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING AS A COLD FRONT MOVES ACROSS THE
AREA. SOME COULD BE SEVERE AND PRODUCE DAMAGING WINDS. THERE IS ALSO A
SMALL CHANCE OF SHORT LIVED TORNADOES. TROPICAL MOISTURE IS STREAMING UP
FROM THE GULF OF MEXICO...SO HEAVY RAINS ARE LIKELY WITH THESE STORMS...
WHICH MAY PRODUCE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY

THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY EVENING. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MORE STORMS ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN
FRIDAY INTO FRIDAY NIGHT...AND ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN SUNDAY INTO MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER
SEVERE THUNDERSTORMS WILL DEVELOP DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

LMZ521-522-541>543-564-192045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
345 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD BE
SEVERE. THE PRIMARY RISK IS OF STRONG WINDS. THE RISK OF SEVERE STORMS
IS PRIMARILY BETWEEN 500 PM AND MIDNIGHT. WINDS AND WAVES HAZARDOUS TO
SMALL CRAFT ARE ALSO EXPECTED THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MOST OF THE
DAY ON TUESDAY...WITH IMPROVING CONDITIONS EXPECTED LATE.

THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MORE STORMS ARE POSSIBLE SOUTH OF STURGEON BAY FRIDAY INTO FRIDAY
NIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

RDM/KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jun 18, 4:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT MON JUN 18 2007

WIZ005-010>013-018>021-030-031-035>037-045-190000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO...
WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA
445 PM CDT MON JUN 18 2007

...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HEAVY RAINFALL OCCURRING
ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN...

AT 445 PM CDT...RADAR SHOWED NUMEROUS THUNDERSTORMS MOVING NORTHEAST
ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN. THERE HAVE BEEN ISOLATED
REPORTS OF TREE DAMAGE IN PARTS OF VILAS AND ONEIDA COUNTIES...AS WELL
AS REPORTS OF LOCALLY HEAVY RAINFALL.

PERSONS IN NORTH CENTRAL...CENTRAL AND FAR NORTHEAST WISCONSIN SHOULD
EXPECT STRONG THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS OVER
50 MPH AND RAINFALL AMOUNTS APPROACHING AN INCH. THOSE WITH OUTDOOR
PLANS SHOULD SEEK SHELTER IF STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

KIECKBUSCH
WEATHER.GOV/GREENBAY
Local storm report, Jun 18, 4:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     RHINELANDER             45.63N 89.41W
06/18/2007  M58 MPH          ONEIDA             WI   ASOS

&&

AUSTIN
Local storm report, Jun 18, 5:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     RHINELANDER             45.63N 89.41W
06/18/2007                   ONEIDA             WI   LAW ENFORCEMENT

            SINGLE TREES DOWN SCATTERED ACROSS ONEIDA COUNTY...SOME
            ON POWER LINES.

&&

AUSTIN
Special weather statement, Jun 18, 5:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT MON JUN 18 2007

WIZ011>013-019>021-030-031-035>037-045-190030-
FOREST-FLORENCE-NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING CRANDON...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
AND WAUTOMA
520 PM CDT MON JUN 18 2007

...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HEAVY RAINFALL OCCURRING
ACROSS CENTRAL AND NORTHEAST WISCONSIN...

AT 520 PM CDT...RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDING FROM
TIPLER TO ANTIGO TO WISCONSIN RAPIDS. THERE HAVE BEEN NUMEROUS REPORTS
OF 35 TO 50 MPH WIND GUSTS AND HEAVY RAINFALL ALONG THIS LINE...AND
ISOLATED REPORTS OF TREE DAMAGE.

PERSONS IN CENTRAL AND FAR NORTHEAST WISCONSIN SHOULD EXPECT STRONG
THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW
OF THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS OVER 50 MPH AND
RAINFALL AMOUNTS APPROACHING AN INCH. THOSE WITH OUTDOOR PLANS SHOULD
SEEK SHELTER IF STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

KIECKBUSCH
WEATHER.GOV/GREENBAY
Local storm report, Jun 18, 5:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     2 W CRANDON             45.56N 88.94W
06/18/2007                   FOREST             WI   LAW ENFORCEMENT

            TREES DOWN ON ROSA ROAD

&&

AUSTIN
Local storm report, Jun 18, 5:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     ANTIGO                  45.15N 89.15W
06/18/2007                   LANGLADE           WI   LAW ENFORCEMENT

            MANY TREES DOWN ACROSS THE CITY.

&&

AUSTIN

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:14 PM CDTSevere Thunderstorm WarningGRBDoor16 min
Jun 18, 4:41 PM CDTSevere Thunderstorm WarningGRBMarathon49 min
Jun 18, 4:47 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Langlade43 min
Jun 18, 5:21 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano39 min
Jun 18, 5:43 PM CDTSevere Thunderstorm WarningGRBOconto47 min
Jun 18, 5:57 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano48 min
Jun 18, 6:14 PM CDTSevere Thunderstorm WarningGRBMarinette46 min
Jun 18, 6:26 PM CDTSevere Thunderstorm WarningGRBOconto49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.